Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 45, NWS Green Bay, WI

June 18, 2001Lincoln County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Jun 18, 2001, 10:31 PM CDT for Lincoln County, Wisconsin. It was in force for 59 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 18, 2001, 10:31 PM CDT (03:31 UTC)
Expired
Jun 18, 2001, 11:30 PM CDT
In force
59 min
Issued by
NWS Green Bay, WI
Area
Whole counties

County Lincoln County, WI

The radar

The Green Bay radar (KGRB), 158 km from the middle of the area, began a volume at 03:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 18, 10:50 PM CDTThunderstorm Wind 50 ETomahawk, WI

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 18, 7:45 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 3.5 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2001-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 795 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2001-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 394 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
795 J/kg
Mixed-layer CIN
-280 J/kg
Mixed-layer LCL
1264 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
394 m²/s²
0-3 km storm-relative helicity
534 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

646 
WUUS53 KGRB 190331
SVRGRB
WIC069-190430-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
1031 PM CDT MON JUN 18 2001

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LINCOLN COUNTY IN WISCONSIN

* UNTIL 1130 PM CDT

* AT 1031 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
  SEVERE THUNDERSTORM WITH DAMAGING WINDS AND LARGE HAIL. THE STORM
  WAS LOCATED 17 MILES SOUTHWEST OF SPIRIT FALLS...OR 40 MILES
  NORTHWEST OF WAUSAU. IT WAS MOVING EAST AT 50 MPH.

* SOME LOCATIONS THAT WILL BE AFFECTED BY THE STORM INCLUDE...
  SPIRIT FALLS BY 1045 PM CDT.
  TOMAHAWK BY 1100 PM CDT.
  IRMA BY 1105 PM CDT.
  HARRISON BY 1115 PM CDT.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING.
IF A TORNADO IS SPOTTED...MOVE TO A BASEMENT OR SMALL INTERIOR ROOM
ON THE LOWEST FLOOR OF YOUR BUILDING.

$$

LAT...LON 4552 9045 4514 9043 4517 8947 4553 8946

TSK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 3:30 PM CDT, 7 hours 1 minute earlier.

Area forecast discussion, Jun 18, 3:30 PM CDT, 7 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
330 PM CDT MON JUN 18 2001

CHALLENGE WITH THE FCST TNT IS COVERAGE OF TSRAS AND DEGREE OF SEVERITY.

WARM FRONT STILL ACTIVE OVER PARTS OF THE CWA THIS AFTN.  CONVECTION
CURRENTLY OVER THE SE HALF OF THE CWA APPEARS TO BE ALONG H8 HOT PROD...
AND STILL ACTIVE SO WL MENTN EVENING WRDG FAR SE THEN CHC LATE AGAIN
TNT WITH CDFNT.  CDFNT STILL TO THE WEST BUT WILL STILL CONT LIKELY
POPS FOR THIS FEATURE OVERNIGHT.

WILL CONTINUE A DRY FCST FOR TUESDAY...AS MOST MODELS INDICATE THE FRONT
WILL BE SE OF THE FCST AREA.  WILL ALSO CONT TO KEEP THE SMALL CHC OF
SHRAS FOR WED WITH WK TROF SAGGING SWD OVER THE STATE.  OTHERzWISE A DRY
FCST THROUGH SUNDAY WITH A GRADUAL WARMING TREND.

OTHERWISE LITTLE TIME FOR DISCUSION THIS AFTN DUE TO ONGOING NEAR SVR
WX.

.GRB...NONE.

HELMAN
WWW.CRH.NOAA.GOV/GRB

In the hours before

Special weather statement, Jun 18, 7:50 PM CDT, 2 hours 41 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-190200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
750 PM CDT MON JUN 18 2001

...THUNDERSTORMS EXPECTED LATER TONIGHT...

AT 7:45 PM...SEVERE THUNDERSTORMS HAD DEVELOPED OVER FAR EASTERN
MINNESOTA AND WEST-CENTRAL WISCONSIN. THE STORMS ARE EXPECTED TO
CONTINUE TO STRENGTHEN AND BECOME MORE WIDESPREAD AS THEY MOVE NORTHEAST
THIS EVENING. THE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND AND
LARGE HAIL. THE STORMS WILL BEGIN AFFECTING CENTRAL WISCONSIN AROUND
9:00 PM...AND THEN SPREAD NORTH AND EAST ACROSS THE REST OF THE AREA
DURING THE LATE EVENING. THEY SHOULD REACH THE LAKESHORE BETWEEN
MIDNIGHT A;ND 1:00 AM. THE MAIN THREAT OF SEVERE WEATHER WILL OCCUR
BETWEEN 9:00 PM AND 3:00 AM.

BE SURE TO MONITOR LATER STATEMENTS AND FORECASTS ON THIS WEATHER
SITUATION.

SKOWRONSKI
WWW.CRH.NOAA.GOV/GRB

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 9:53 PM CDTSevere Thunderstorm WarningGRBVilas37 min
Jun 18, 10:45 PM CDTSevere Thunderstorm WarningGRBOneida, Vilas60 min
Jun 18, 11:44 PM CDTSevere Thunderstorm WarningGRBOneida, Vilas61 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.